Volume 24, Issue 1 (January 1979)

    Correlates of Outcome Following Acute Glutethimide Overdosage

    (Received 31 March 1978; accepted 31 May 1978)

    Published Online: January

    CODEN: JFSOAD

      Format Pages Price  
    PDF 11 $25   ADD TO CART


    Abstract

    Glutethimide was introduced as a hypnotic agent in the United States in the mid-1950s. Shortly thereafter it became evident that overdosage with glutethimide could readily produce serious and fatal intoxication [1–3]. Numerous subsequent studies demonstrate that the sleep-inducing efficacy of glutethimide is no greater than that of many other drugs, including some that are clearly safer [4–13]. Furthermore, glutethimide continues to be a popular agent of self-poisoning, with an associated high morbidity and mortality [11,13–23]. Despite the obvious hazards and disadvantages of glutethimide, it is still widely used in clinical practice. An estimated 2.7 million prescriptions for glutethimide were dispensed at American retail pharmacies in 1975.


    Author Information:

    Noel, BJ

    Greenblatt, DJ
    Chief, research nurse, Massachusetts General Hospital, Boston,

    Harmatz, JS
    Research psychologist and chief, Psychopharmacology Research Laboratory, Massachusetts Mental Health Center, Boston,

    Allen, MD
    Chief, research nurse, Massachusetts General Hospital, Boston,

    Shader, RI
    Research psychologist and chief, Psychopharmacology Research Laboratory, Massachusetts Mental Health Center, Boston,


    Stock #: JFS10792J

    ISSN: 0022-1198

    DOI: 10.1520/JFS10792J

    ASTM International
    is a member of CrossRef.

    Author
    Title Correlates of Outcome Following Acute Glutethimide Overdosage
    Symposium , 0000-00-00
    Committee E30